Alert archive / Wisconsin / Heat Advisories in 2012
Heat Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this heat advisory at Jul 2, 2012, 4:02 AM CDT for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Jul 2, 2012, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 4:02 AM CDT (09:02 UTC)
- In effect from
- Jul 2, 2012, 12:00 PM CDT
- Expired
- Jul 3, 2012, 4:03 AM CDT
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2795 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS73 KARX 020902 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 402 AM CDT MON JUL 2 2012 ...HEAT WAVE BEGINS TODAY... .FOR LOCATIONS SOUTH AND WEST OF INTERSTATE 94...THE COMBINATION OF THE HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES IN THE 100 TO 105 RANGE FOR THIS AFTERNOON AND EVENING. THIS HEAT IS POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN...SUCH AS STAYING HYDRATED AND TAKING FREQUENT REST BREAKS IN COOL AREAS. EXPECT THE HEAT WAVE TO CONTINUE THROUGH FRIDAY. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED FOR TUESDAY AND BEYOND. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-021715- /O.NEW.KARX.HT.Y.0003.120702T1700Z-120703T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 402 AM CDT MON JUL 2 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * AS TEMPERATURES CLIMB INTO THE MID 90S THIS AFTERNOON...PLAN ON HEAT INDICES TO TOP OUT IN THE 100 TO 105 RANGE. EXPECT TEMPERATURES AND HEAT INDICES TO SLOWLY COOL THIS EVENING. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ AJ WEATHER.GOV/LACROSSE
4 follow-up statements
535 WWUS73 KARX 021539 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1039 AM CDT MON JUL 2 2012 ...EXTENDED PERIOD OF DANGEROUS HEAT THIS WEEK... .HOT AND HUMID CONDITIONS WILL RESULT IN AFTERNOON HEAT INDICES AROUND 100 DEGREES. THIS HEAT IS POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN...SUCH AS STAYING HYDRATED AND TAKING FREQUENT REST BREAKS IN COOL AREAS. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL AS TEMPERATURES ONLY DROP INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. WIZ034-042>044-022345- /O.EXB.KARX.HT.Y.0003.120702T1700Z-120707T0300Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON 1039 AM CDT MON JUL 2 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT FRIDAY. * AFTERNOON TEMPERATURES THROUGH FRIDAY WILL TOP OFF IN THE 90S WITH HEAT INDICES AROUND 100 DEGREES. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL WITH TEMPERATURES ONLY DROPPING INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-022345- /O.EXT.KARX.HT.Y.0003.120702T1700Z-120707T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1039 AM CDT MON JUL 2 2012 ...HEAT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT FRIDAY... * AFTERNOON TEMPERATURES THROUGH FRIDAY WILL TOP OFF IN THE 90S WITH HEAT INDICES AROUND 100 DEGREES. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL WITH TEMPERATURES ONLY DROPPING INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ DAS WEATHER.GOV/LACROSSE
764 WWUS73 KARX 021917 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 217 PM CDT MON JUL 2 2012 ...DANGEROUS HEAT THIS WEEK... .HOT AND HUMID CONDITIONS WILL PRODUCE AFTERNOON HEAT INDICES AROUND 100 DEGREES. THIS HEAT IS POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN...SUCH AS STAYING HYDRATED AND TAKING FREQUENT REST BREAKS IN COOL AREAS. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL AS TEMPERATURES ONLY DROP INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. WIZ017-029-030330- /O.EXA.KARX.HT.Y.0003.000000T0000Z-120707T0300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 217 PM CDT MON JUL 2 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT FRIDAY. * AFTERNOON TEMPERATURES THROUGH FRIDAY WILL TOP OFF WELL INTO THE 90S WITH HEAT INDICES AROUND 100 DEGREES. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL WITH TEMPERATURES ONLY DROPPING INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-030330- /O.CON.KARX.HT.Y.0003.000000T0000Z-120707T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 217 PM CDT MON JUL 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY... * AFTERNOON TEMPERATURES THROUGH FRIDAY WILL TOP OFF WELL INTO THE 90S WITH HEAT INDICES AROUND 100 DEGREES. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS WELL WITH TEMPERATURES ONLY DROPPING INTO THE 70S WITH HEAT INDICES STAYING IN THE 75 TO 80 DEGREE RANGE. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ DAS WEATHER.GOV/LACROSSE
966 WWUS73 KARX 030328 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1028 PM CDT MON JUL 2 2012 ...DANGEROUS HEAT THIS WEEK... .HOT AND HUMID CONDITIONS WILL PRODUCE AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES. THIS HEAT IS DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN...SUCH AS STAYING HYDRATED AND TAKING FREQUENT REST BREAKS IN COOL AREAS. NOT MUCH RELIEF IS EXPECTED AT NIGHT AS TEMPERATURES WILL ONLY DROP INTO THE 70S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031130- /O.CON.KARX.HT.Y.0003.000000T0000Z-120707T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1028 PM CDT MON JUL 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT FRIDAY... * AFTERNOON TEMPERATURES THROUGH FRIDAY WILL TOP OFF WELL INTO THE 90S WITH HEAT INDICES OF 100 TO 105 DEGREES. LITTLE RELIEF AT NIGHT AS TEMPERATURES ONLY DROP INTO THE 70S. * THE HOT AND HUMID WEATHER WILL LEAD TO AN INCREASED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ RIECK WEATHER.GOV/LACROSSE
218 WWUS73 KARX 030903 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 403 AM CDT TUE JUL 3 2012 ...DANGEROUS HEAT THIS WEEK... .PLAN ON HOT CONDITIONS EACH DAY THIS WEEK WITH RECORD TEMPERATURES POSSIBLE. COMBINING THIS HEAT WITH THE HUMIDITY WILL RESULT IN DANGEROUS CONDITIONS IF PROPER PRECAUTIONS ARE NOT TAKEN...SUCH AS STAYING HYDRATED AND TAKING FREQUENT REST BREAKS IN COOL AREAS. HEAT INDICES ARE LIKELY TO TOP OUT BETWEEN 100 AND 115 EACH DAY. NOT MUCH RELIEF IS EXPECTED AT NIGHT EITHER AS TEMPERATURES WILL ONLY DROP INTO THE 70S. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031715- /O.UPG.KARX.HT.Y.0003.000000T0000Z-120707T0300Z/ /O.NEW.KARX.EH.W.0001.120703T0903Z-120707T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 403 AM CDT TUE JUL 3 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT FRIDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * AFTERNOON TEMPERATURES THROUGH FRIDAY ARE GENERALLY EXPECTED BETWEEN 95 AND 105 DEGREES...WITH RESULTING HEAT INDICES BETWEEN 100 AND 115 DEGREES. LOOK FOR LITTLE RELIEF AT NIGHT WITH TEMPERATURES ONLY DROPPING INTO THE 70S. * IF PROPER PRECAUTIONS ARE NOT TAKEN...THIS HEAT CAN RESULT IN AN INCREASED RISK OF HEAT RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ AJ WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jul 2, 3:57 AM CDT, 5 minutes earlier.
Area forecast discussion, Jul 2, 3:57 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
357 AM CDT MON JUL 2 2012
.SHORT TERM...TODAY THROUGH INDEPENDENCE DAY
356 AM CDT MON JUL 2 2012
AT 3 AM...A WARM FRONT EXTENDED FROM THE TWIN CITIES TO MADISON.
THE WINDS SOUTH OF THE THIS FRONT IS GENERALLY SOUTH WITH DEW
POINTS RANGING AROUND 70. MEANWHILE THE WINDS NORTH OF THE FRONT
ARE SOUTHEAST WITH DEW POINTS RANGING FROM THE UPPER 50S TO MID
60S. WITH LIMITED 850 MB MOISTURE CONVERGENCE INTO THE AREA AND
LITTLE FRONTOGENESIS ALOFT...NOT OVERLY IMPRESSED WITH THE
PRECIPITATION CHANCES FOR TODAY. WITH THIS SAID...THE BOTH THE
MESO MODELS AND BROADER SCALE MODELS ARE IN GOOD AGREEMENT THAT
THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
CENTRAL AND CENTRAL WISCONSIN ALONG AND NORTHEAST OF THE WARM
FRONT. THIS MAY HAVE TO DEAL WITH THE LAKE BREEZE FRONT IMPINGING
ON THE WARM FRONT AND THE MODELS SHOWING THAT THE CAP ALOFT WILL
BE WEAKER IN THAT AREA. AS A RESULT...JUST WENT WITH A 20 TO
30 PERCENT CHANCE OF PRECIPITATION FOR THESE AREAS.
WITH HEAT INDICES CLIMBING TO AROUND 100 DEGREES ACROSS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND PARTS OF WESTERN WISCONSIN...
DECIDED TO JOIN MPX AND ISSUE A HEAT ADVISORY FROM 1 PM THIS
AFTERNOON THROUGH 10 PM TONIGHT. ADDITIONAL HEAT ADVISORIES WILL
LIKELY HAVE TO BE ISSUED FOR BOTH TUESDAY AND WEDNESDAY TOO.
FOR TONIGHT...THE MODELS ARE IN GOOD AGREEMENT THAT THERE WILL BE
MODERATE TO STRONG 850 MB MOISTURE TRANSPORT INTO NORTHWEST
MINNESOTA LATE THIS AFTERNOON AND EVENING. IN ADDITION...THERE IS
MODERATE TO STRONG 900 TO 800 MB FRONTOGENESIS. AS A
RESULT...EXPECT A THUNDERSTORM COMPLEX TO DEVELOP IN THIS AREA AND
THEN MOVE EAST ACROSS NORTHERN MINNESOTA AND NORTHERN WISCONSIN ON
THE NOSE OF THE 850 MB JET. THE CORFIDI VECTORS DO SUGGEST THAT
THERE WILL BE A POSSIBILITY OF A TURN SOUTHWARD ACROSS
WISCONSIN...BUT WITH THE STRENGTH OF THE JET THINKING THAT THIS
SCENARIO HAS A LOW PROBABILITY OF OCCURRING...SO ONLY HAVE A 20 TO
30 PERCENT CHANCE NORTH OF THE INTERSTATE 94 CORRIDOR.
ON TUESDAY AND TUESDAY NIGHT...THE MODELS BRING THE COLD FRONT BACK
SOUTHWARD TOWARD THE INTERSTATE 90 AND 94 CORRIDORS. THIS IS IN
RESPONSE TO THE SHORT WAVE TROUGH MOVING ACROSS SOUTHERN CANADA.
WITH A STRONG CAP ALOFT AND LITTLE MOISTURE CONVERGENCE ALONG
IT...PREFER THE NAM/WRF AND ECMWF DRIER SOLUTIONS OVER THE MUCH
WETTER GFS SOLUTION. AS A RESULT...ONLY INCLUDED A 20 PERCENT
CHANCE ACROSS NORTH CENTRAL WISCONSIN. OTHER THAN A WIND
SHIFT...THERE WILL BE NO BREAK IN THE HEAT.
ON INDEPENDENCE DAY...THE FRONT WILL MOVE BACK TO NORTH IN
RESPONSE TO ANOTHER SHORT WAVE MOVING THROUGH THE NORTHERN PLAINS.
BOTH THE GFS AND ECMWF SUPPORT SOME PRECIPITATION ALONG THIS
FRONT. DUE TO THIS...JUST INCLUDED A 20 PERCENT CHANCE TO COVER
THIS POSSIBILITY.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
356 AM CDT MON JUL 2 2012
THE EXTENDED HEAT WAVE WILL CONTINUE THROUGH AT LEAST FRIDAY...AND
THEN A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE AREA. BEFORE
THIS FRONT MOVES THROUGH THE REGION...TEMPERATURES WILL REMAIN
IN THE 90S. THE MAIN QUESTION IS WHAT EFFECT THE ABNORMALLY DRY
AND DROUGHT CONDITIONS WILL HAVE ON THE DEW POINTS ACROSS
SOUTHWEST AND CENTRAL WISCONSIN. THE DRIER CONDITIONS WOULD ALLOW
TEMPERATURES TO CLIMB EVEN MORE. MEANWHILE IF THIS DOES NOT OCCUR
AND THE DEW POINTS REMAIN AROUND 70...THE TEMPERATURES WOULD NOT
BE AS HIGH. THE HEAT INDICES WOULD LIKELY BE THE SAME IN EITHER
SITUATION. AS THIS HEAT WAVE CONTINUES...IT WILL TAX THE BODIES OF
YOUNG CHILDREN...THE ELDERLY...AND THOSE WHO ARE SICK EVEN MORE. WE
MAY EVENTUALLY END UP GOING WITH AN EXCESSIVE HEAT WARNING TO
HANDLE ITS DURATION.
&&
.AVIATION...
1100 PM CDT SUN JUL 1 2012
CONVECTION OVER MN QUICKLY DIED OFF AFTER SUNDOWN...AND NOT MUCH
FOCUS FOR FURTHER SHRA/TS DEVELOPMENT OVERNIGHT. STILL...A SFC
BOUNDARY RUNS FROM CENTRAL MN INTO EASTERN WI...AND THE HRRR HINTS
THAT SOME CONVECTION COULD POP AROUND IT TOWARD MORNING. IF IT WOULD
DEVELOP...IT SHOULD STAY NORTH/EAST OF KRST/KLSE.
THE SFC BOUNDARY WILL HOVER OR LIFT MORE NORTHWARD AS A WARM FRONT
ON MONDAY....REMAINING A FOCUS FOR SHRA/TS DEVELOPMENT. MOST MODELS
WOULD KEEP THE PCPN THREAT NORTH/EAST OF KRST/KLSE BY THE
AFTERNOON...AND WILL KEEP THE TAFS DRY FOR NOW.
LATE MORNING/AFTERNOON MIXING SHOULD ALLOW FOR SOME HIGHER SOUTHERLY
WIND GUSTS.
&&
.CLIMATE...
356 AM CDT SAT JUN 30 2012
VERY CONCERNED ABOUT THE POSSIBILITY OF A FLASH DROUGHT DEVELOPING
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. EVAPOTRANSPIRATION
COULD RESULT IN DAILY LOSSES OF 0.35 TO 0.40 INCH FROM THE SOILS.
IN ADDITION...THE CORN CROP COULD BE USING A 0.25 TO 0.30 OF AN
INCH PER DAY. THIS IS ITS HIGHEST USAGE FOR ITS LIFE CYCLE. RAIN
IS CRITICAL FOR THE NEXT TWO WEEKS SINCE THIS IS WHEN IT WILL BE
CREATING ITS EARS.
LA CROSSE RECORD HIGHS NEXT WEEK ARE ALL IN THE 100-105 RANGE.
MOST OF THESE SHOULD BE SAFE. HOWEVER...IT IS LIKELY WE WILL BE
NEAR THESE...ESPECIALLY IF LITTLE IN THE WAY OF CONVECTION OCCURS
THE NEXT FEW DAYS. ROCHESTER IS IN A SIMILAR SITUATION WITH THE
RECORD HIGHS MAINLY BETWEEN 100-105. ONE EXCEPTION TO THIS IS ON
THE 4TH WITH A RECORD HIGH OF 98. THAT STILL SEEMS SAFE AT THIS
TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
303 AM CDT MON JUL 2 2012
WI...HEAT ADVISORY FROM 12 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR WIZ032-033-041-053>055-061.
MN...HEAT ADVISORY FROM 12 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR MNZ079-086>088-094>096.
IA...HEAT ADVISORY FROM 12 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION.....RIECK
CLIMATE......AJ/BOYNEHazardous weather outlook, Jul 1, 10:00 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1000 PM CDT SUN JUL 1 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-021000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1000 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXTENDED PERIOD OF POTENTIALLY DANGEROUS HEAT IS FORECAST FROM MONDAY THROUGH FRIDAY. HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES EACH DAY. TEMPERATURES MAY STRUGGLE TO COOL AT NIGHT AS WELL. HEAT ADVISORIES WILL LIKELY BE NEEDED DUE TO THIS POTENTIALLY DANGEROUS HEAT...MAINLY TUESDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON MONDAY...THEN NORTH OF INTERSTATE 90 MONDAY NIGHT INTO TUESDAY. ADDITIONAL THUNDERSTORM CHANCES EXIST ACROSS MUCH OF THE AREA WEDNESDAY AND FRIDAY THROUGH SATURDAY. IF STORMS OCCUR...THE MAIN HAZARDS WITH THEM WOULD BE LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR 11 AM ON MONDAY DUE TO THE INCREASING AND POTENTIALLY DANGEROUS HEAT THIS UPCOMING WEEK. DAS/AJ/RIECK
Nearby
Heat Advisories in Wisconsin, 2012Heat Advisories in Iowa, 2012Heat Advisories in Minnesota, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.